Advertisement

Approximation and Non-Approximation on Riemann Surfaces

  • Stephen Scheinberg
Part of the Progress in Mathematics book series (PM, volume 4)

Abstract

My purpose in both the talk and this article is to acquaint the audience and readers with just a few of the developments, both historical and recent, in the theory of uniform approximation by analytic functions of one complex variable.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [l]
    N. U. Arakelyan, Uniform approximation on closed sets by entire functions (Russian), Akad. Nauk SSSR. Izvestia. ser. mat., 28 (1964), 1187–1206.zbMATHGoogle Scholar
  2. [2]
    N. U. Arakelyan, Approximation complexe et propriétés des fonctions analytiques, Actes Congrès intern. Math., 1970, t.2, 595–600.Google Scholar
  3. [3]
    E. Bishop, Subalgebras of functions on a Riemann surface, Pacific J. Math. 8 (1958), 29–50.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [4]
    W. H. J. Fuchs. Théorie de l'Approximation des Fonations d’une Variable Complexe. Séminaire de Math. Supér. Univ. de Montréal, 1968.Google Scholar
  5. [5]
    P. M. Gauthier, Meromorphic uniform approximation on closed subsets of open Riemann surfaces, to appearGoogle Scholar
  6. [6]
    P. M. Gauthier and W. Hengartner, Approximation sur les fermes par des fonctions analytiques sur une surface de Riemann, Comptes Rendus de l’Acad. Bulgare des Sciences (Doklady Bulgar. Akad. Nauk) 26 (1973), 731.Google Scholar
  7. [7]
    P. M. Gauthier and W. Hengartner, Uniform approximation on closed sets by functions analytic on a Riemann surface, Approximation Theory (Z. Ciesielski and J. Musielak, ed.), Reidel Publ., Holland, 1975, 63–70.CrossRefGoogle Scholar
  8. [8]
    M. V. Keldyš and M. A. Lavrentiev, Sur un problème de M. Carleman, C. R. (Doklady) Acad. Sci. USSR ( N.S.) 23 (1939), 746–748.Google Scholar
  9. [9]
    S. N. Mergelyan, Uniform approximations to functions of a complex variable, A.M.S. Translations, Series one, 3 (1962), 294–391.Google Scholar
  10. [l0]
    S. Scheinberg, Uniform approximation by functions analytic on a Riemann surface, Annals of Math. 108 (1978).Google Scholar
  11. [ll]
    S. Scheinberg, Non-invariance of an approximation property under quasiconformal isotopy, to appear.Google Scholar

Copyright information

© Springer Science+Business Media New York 1980

Authors and Affiliations

  • Stephen Scheinberg
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaIrvineCalifornia

Personalised recommendations